View Full Version : starting on intuniv + stimulants once again


hollywood
05-19-10, 01:59 PM
Hello ,

I tried this combo about a month ago and stopped after a week. I'm going to be taking this with concerta and ir ritalin. I was taking wellbutrin with my stimulants but for now decided to stop because although it was helping with some of my symptoms it is also causing me to be a little stuck on the same thought patterns or is basically reinforcing some of my focus which is one of the problems. Basically I have some irritability and muscle tension with ritalin and concerta other than that it seems to work but it seems that my personality and lack of universal focus in specific settings seem to be my main problem at hand. Right now on day one I'm a little less focused but a little less irritable it seems. It seems that as time has gone on my mind has been trained to feel very hostile and agitated while working and it sucks and limits my ability to switch tasks and have better universal attention. I tried adderall for two weeks and had zero physical tension or anxiety but I couldn't focus all that well. Not hearing alot about intuniv so we will see how it goes.. My doctor says combined with stims he's seeing much improvement in alot of patients..

kiosk
05-19-10, 04:42 PM
whats unique about intuiv? isnt it just another a a2a agonist like clonidine? are you going be taking with the stims or after? it looks like its suggested as rebound suppresion after stims wear off....

anyways, once I read "decreased sexual desire" as a side effect, its pretty much off my list!!!

best luck, let know how it goes

hollywood
05-19-10, 06:04 PM
I felt okay. Aside from the pain in my chest probably from decreased bp. Couldn't run my dog had to walk. Kinda sucks

ADHD Ceilidh
05-19-10, 10:03 PM
Pain in your chest would generally not be likely to be related to low bp unless your bp was so low that you were in an icu having a heart attack and with multiorgan failure. Fatige on the other had could be decreased bp vs direct sypatholytic effect of a2a. More commonly chest pain would be due to bp being too high rather than too low.

Clonidine and guanfacine hit different a2 receptor subtypes. They are similar but not in the way that I think was implied above. They do have some differing effects.

Good luck Hollywood. I'm still on the Intuniv, no loss of libido here. And I take it in the am with my Vyvanse. (intuniv peaks at about 12 hrs after ingestion in the avg person as long as it is not consumed with a high fat meal, which can cause early release of the whole tablet). It should be noted that guanfacine has an intrinsically long half life and along with the delayed release formulation that is how the new brand name works as a once daily tab with 24 hr coverage.

For me the stim and the intuniv indepently treat 2 different aspects of my ADHD with a synergistic combined effect. The intuniv isn't really doing something via the stims as may seem to be suggested above.

I hope that info helps someone.

Cheers.

PhishHead
05-20-10, 01:05 AM
I am about to switch from stratterra and stims to intunitiv and stims due to eye floaters brought on by the increase in blood pressure(from straterra)

hollywood
02-21-11, 10:07 AM
Tried intuniv again and on day 2 again. Chest pain after exercise. I would love to know what this is? I do have a heart murmur and MVP. This is not a problem in athletics, could be regurgitation heart palls or anxiety no idea?